MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number VICM5_12.6
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/07/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The reporter indicated the surgeon inserted and removed a 12.6mm vicm5_12.6 implantable collamer lens, -11.50 diopter, within the same surgery due to the lens was stuck in cartridge or injection system.There was no patient injury.The lens was replaced with a micl12.6 lens and the problem was resolved.
 
Additional Manufacturer Narrative
Claim # (b)(4).
 
Additional Manufacturer Narrative
B1 - corrected to adverse event in initial mdr.B2 - corrected to required intervention to prevent impairment/damage (devices) in initial mdr.B5 - "the reporter indicated the surgeon inserted and removed a 12.6mm vicm5_12.6 implantable collamer lens, -11.50 diopter, on (b)(6) 2022 due to the lens was stuck in cartridge or injection system.There was no patient injury.On (b)(6) 2022 at a different surgery the lens was replaced with a vicm5_12.6 lens and the problem was resolved." should be added to the initial mdr.H1 - corrected to serious injury in initial mdr.H6 - medical device problem code: 2993 should be added to the initial mdr.Claim # (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene enriquez
1911 walker avenue
monrovia, CA 91016
MDR Report Key15178131
Report Number2023826-2022-02597
Device Sequence Number5072817
Product Code MTA
UDI-Device Identifier00841542119214
UDI-Public00841542119214
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model NumberVICM5_12.6
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/20/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2022
Supplement Date Received by Manufacturer10/10/2022
Initial Report FDA Received Date08/05/2022
Supplement Report FDA Received Date10/11/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL SFC-45 - LOT # 1577143.; FOAM TIP PLUNGER MODEL FTP - LOT # 1583636.; INJECTOR MODEL MSI-PF - LOT # 1528353.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age29 YR
Patient SexFemale